Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 177, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 24, 2015, 6:44 PM EDT for Brooks County, Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2015, 6:44 PM EDT (22:44 UTC)
- Expired
- Jun 24, 2015, 7:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Brooks County, GA
The radar
The Moody AFB radar (KVAX), 45 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 7:11 PM EDT | TSTM WND DMG | 2 S Morven, GA | TREE DOWN ON ADEL HIGHWAY OUTSIDE OF MORVEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1046 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
593
WUUS52 KTAE 242244
SVRTAE
GAC027-242330-
/O.NEW.KTAE.SV.W.0177.150624T2244Z-150624T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
644 PM EDT WED JUN 24 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 730 PM EDT
* AT 644 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR QUITMAN...AND MOVING EAST AT 10
MPH.
* LOCATIONS IMPACTED INCLUDE...
QUITMAN...MORVEN...BLUE SPRINGS AND BROOKS CO A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3081 8343 3082 8345 3080 8345 3078 8346
3079 8366 3093 8367 3097 8344 3096 8344
3095 8343 3091 8344 3090 8343 3082 8342
TIME...MOT...LOC 2244Z 256DEG 7KT 3087 8352
$$
42-DVD1 follow-up statement
650
WWUS52 KTAE 242329
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
729 PM EDT WED JUN 24 2015
GAC027-242338-
/O.EXP.KTAE.SV.W.0177.000000T0000Z-150624T2330Z/
BROOKS GA-
729 PM EDT WED JUN 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BROOKS COUNTY WILL
EXPIRE AT 730 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3081 8343 3082 8345 3080 8345 3078 8346
3079 8366 3093 8367 3097 8344 3096 8344
3095 8343 3091 8344 3090 8343 3082 8342
TIME...MOT...LOC 2325Z 256DEG 7KT 3087 8352
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:36 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 24, 3:36 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 336 PM EDT WED JUN 24 2015 .NEAR TERM [THROUGH TONIGHT]... SHOWERS AND THUNDERSTORMS AND THEIR ASSOCIATED INCREASED CLOUD COVER OVER SOUTHERN ALABAMA AND THE FLORIDA PANHANDLE HAVE SERVED TO STABILIZE CONDITIONS OVER OUR WESTERN ZONES. ALTHOUGH CLOUD COVER IS BEGINNING TO DISSIPATE, WE ARE STILL EXPECTING THIS TO CAUSE DELAYED INITIATION AND DECREASED COVERAGE OF AFTERNOON-EVENING STORMS IN THESE ZONES. TO THE EAST, HOWEVER, LOCAL SATELLITE AND RADAR OBSERVATIONS ARE SHOWING THE SEA-BREEZE FRONT BEGINNING TO DEVELOP AND MOVE INLAND OVER THE FLORIDA BIG BEND AND IN CENTRAL GEORGIA JUST TO OUR NORTH. BUMPED DOWN MAXIMUM TEMPERATURES AND AFTERNOON CHANCES FOR THUNDERSTORMS, PARTICULARLY OVER OUR WESTERN ZONES TO ACCOUNT TO ACCOUNT FOR CLOUD COVER AND STABILIZATION THIS MORNING, BUT STILL EXPECTING A WARM DAY WITH HIGHS IN THE LOW 90S AND SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS FILLING IN OVER THE NORTHERN ZONES THROUGH THE EVENING HOURS. OVERNIGHT, ANOTHER LATE NIGHT-EARLY MORNING ROUND OF THUNDERSTORMS MAY BE POSSIBLE. LOCAL HI-RES GUIDANCE IS FOCUSING IT ALONG NORTH FLORIDA NEAR THE COAST AND JUST OFFSHORE FOR NOW, THOUGH DEPENDING ON MOVEMENT OF A SURFACE TROUGH TO OUR NORTH, NOCTURNAL CONVECTION MAY BE SLIGHTLY FURTHER NORTH THAN CURRENTLY FORECAST. LOWS ARE EXPECTED TO STAY IN THE MID 70S. .SHORT TERM [THURSDAY THROUGH FRIDAY NIGHT]... A RATHER FLAT MOSTLY WEST TO EAST ORIENTED UPPER LEVEL RIDGE WILL EXTEND OVER OR JUST SOUTH OF THE TENNESSEE VALLEY ON THURSDAY. THE RIDGE WILL BREAK DOWN BY FRIDAY ALLOWING A TROUGH TO DIG ALL THE WAY TO THE GULF COAST. MEANWHILE, A SURFACE TROUGH WILL CONTINUE TO EXTEND SWWD FROM A WEAK AREA OF LOW PRESSURE IN THE CAROLINA'S. THIS ALONG WITH PLENTY OF DEEP LAYER MOISTURE AND DAYTIME HEATING WILL KEEP AN ACTIVE WEATHER PATTERN IN PLACE WITH POPS ABOVE SEASONAL LEVELS (MOSTLY 60-70%) FOR BOTH DAYS. MAX TEMPS WILL BE IN THE LOWER TO MID 90S THURSDAY AND LOWER 90S ON FRIDAY. .LONG TERM [SATURDAY THROUGH WEDNESDAY]... THE UPPER LEVEL TROUGH WILL CONTINUE TO DEEPEN OVER THE WEEKEND. ALTHOUGH THE TROUGH REACHES IT'S MAXIMUM AMPLITUDE SUNDAY NIGHT, IT WILL REMAIN IN PLACE ACROSS THE EASTERN CONUS AT LEAST THROUGH THE MIDDLE OF NEXT WEEK. AT THE SURFACE, A COLD FRONT/TROUGH WILL APPROACH FROM THE NORTH AND LAY OUT ACROSS THE CWA ON SUNDAY. THIS BOUNDARY IS CURRENTLY FORECAST TO PUSH SOUTHWARD INTO THE NORTHEAST GULF ON MONDAY WITH HIGH PRESSURE AND A DRIER AIRMASS FILTERING IN FROM THE NORTH. IF THIS WERE TO OCCUR, IT WOULD BE SHORT LIVED AS THE DEEP LAYER MOISTURE IS FORECAST TO RETURN ON TUESDAY WITH THE TROUGH DE-AMPLIFYING SOMEWHAT. POPS WILL BE HIGHEST ON SUNDAY (60%) AND POPS FOR EARLY NEXT WEEK MAY EVENTUALLY NEED ADJUSTING UPWARD FROM THE CURRENT CHANCE CATEGORY (30-40%). TEMPS WILL RETURN TO NEAR SEASONAL LEVELS WITH HIGHS AROUND 90 TO THE LOWER 90S AND LOWS IN THE LOWER 70S. && .AVIATION... [THROUGH 18Z THURSDAY] VFR CONDITIONS WILL PREVAIL WITH LIGHT WINDS FROM THE SOUTHWEST THAT CALM OVERNIGHT. AFTERNOON THUNDERSTORMS WILL MOVE INLAND FROM THE COASTLINE THROUGH THE EARLY EVENING HOURS. OVERNIGHT THUNDERSTORMS MAY BE POSSIBLE NEAR ECP AND TLH AFTER 06Z, BUT KEPT AS VCTS DUE TO LOWER CONFIDENCE OF THIS. && .MARINE... LIGHT WINDS AND LOW SEAS WILL PERSIST THROUGH FRIDAY. WINDS WILL INCREASE TO CAUTIONARY LEVELS OVER THE WEEKEND AS A FRONTAL BOUNDARY APPROACHES THE MARINE AREA. && .FIRE WEATHER... OTHER THAN HIGH DISPERSIONS ON THURSDAY AFTERNOON AND FRIDAY AFTERNOON, THERE ARE NO FIRE WEATHER CONCERNS. && .HYDROLOGY... AS STORM COVERAGE INCREASES THROUGH THE REMAINDER OF THE WEEK ALONG WITH A VERY MOIST AIRMASS IN PLACE, EXPECT THE POTENTIAL FOR MINOR FLOODING TO GRADUALLY INCREASE, ESPECIALLY BY THE WEEKEND ASSOCIATED WITH ANY SLOW MOVING STORMS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 76 93 75 92 74 / 20 70 40 60 30 PANAMA CITY 77 89 78 88 79 / 20 60 40 60 30 DOTHAN 74 92 74 91 73 / 20 60 40 60 30 ALBANY 75 95 75 92 74 / 30 50 40 60 30 VALDOSTA 75 95 74 92 74 / 30 70 40 60 30 CROSS CITY 76 92 74 91 75 / 20 70 40 60 30 APALACHICOLA 79 90 78 89 79 / 20 60 40 60 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...MOORE SHORT TERM...BARRY LONG TERM...BARRY AVIATION...MOORE MARINE...BARRY FIRE WEATHER...DVD HYDROLOGY...GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:23 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.